Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 140, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 23, 2013, 7:18 PM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 7:18 PM CDT (00:18 UTC)
- Expired
- Jul 23, 2013, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746
WUUS53 KLSX 240018
SVRLSX
MOC123-186-187-240100-
/O.NEW.KLSX.SV.W.0140.130724T0018Z-130724T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN SOUTHEAST MISSOURI...
SOUTH CENTRAL STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 800 PM CDT
* AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF COFFMAN...AND MOVING SOUTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COFFMAN...WOMAC...LIBERTYVILLE AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3769 9040 3783 9027 3773 9006 3767 9010
3764 9014 3755 9013 3752 9013 3751 9014
TIME...MOT...LOC 0018Z 315DEG 6KT 3773 9029
HAIL...1.00IN
WIND...60MPH
$$
CARNEY2 follow-up statements
938
WWUS53 KLSX 240041
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT TUE JUL 23 2013
MOC123-186-187-240100-
/O.CON.KLSX.SV.W.0140.000000T0000Z-130724T0100Z/
MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
741 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST.
FRANCOIS...SOUTH CENTRAL STE. GENEVIEVE AND NORTHEASTERN MADISON
COUNTIES UNTIL 800 PM CDT...
AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOMAC...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOMAC AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3769 9040 3783 9027 3773 9006 3767 9010
3764 9014 3755 9013 3752 9013 3751 9014
TIME...MOT...LOC 0042Z 314DEG 7KT 3771 9024
HAIL...1.00IN
WIND...60MPH
$$
CARNEY686
WWUS53 KLSX 240055
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT TUE JUL 23 2013
MOC123-186-187-240105-
/O.EXP.KLSX.SV.W.0140.000000T0000Z-130724T0100Z/
MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
755 PM CDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCOIS...SOUTH CENTRAL
STE. GENEVIEVE AND NORTHEASTERN MADISON COUNTIES WILL EXPIRE AT 800
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3769 9040 3783 9027 3773 9006 3767 9010
3764 9014 3755 9013 3752 9013 3751 9014
TIME...MOT...LOC 0055Z 314DEG 7KT 3769 9022
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:50 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 23, 5:50 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 550 PM CDT TUE JUL 23 2013 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 211 PM CDT TUE JUL 23 2013 COLD FRONT MAKING STEADY PROGRESS SOUTHEAST THROUGH THE CWA THIS AFTERNOON WITH IT NOW ALIGNED FROM EFFINGHAM...ILLINOIS TO VICHY/ROLLA...MISSOURI. AS EXPECTED...COVERAGE OF THUNDERSTORMS REMAINS QUITE LIMITED DUE TO WEAK SUBSIDENCE IN THE WAKE OF LAST NIGHTS THUNDERSTORM COMPLEX THAT MOVED ACROSS THE SOUTHWESTERN PORTION OF THE CWA. NEVERTHELESS... THUNDERSTORMS SHOULD INCREASE TOWARD THE EVENING HOURS ALONG AND SOUTH OF THE FRONT AND GIVEN THE 5000 J/KG OF CAPE A FEW OF THEM WILL LIKELY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HAVE TO GIVE A LITTLE SHOUT OUT TO THE MCV LOCATED EAST OF ST. JOSEPH THAT WILL SLOWLY WORK ITS WAY EAST-SOUTHEAST. CURRENTLY IT HAS A FEW SHOWERS/STORMS ASSOCIATED WITH IT. HAVE INTRODUCED SOME SLIGHT CHANCE POPS/ISOLATED FOR THE EARLY EVENING FOR AREAS BEHIND THE FRONT IN CENTRAL MISSOURI. BUT THIS SHOULD BE HIGHLY DEPENDENT ON DIURNAL INSTABILITY...AND THEREFORE ITS INFLUENCE WILL BE MINIMAL AND LIMITED TO THE EARLY EVENING HOURS. MODELS CONTINUE TO HINT THAT UPSTREAM NOCTURNAL CONVECTION MAY DEVELOP AND MOVE SOUTHEAST...BRUSHING THE WESTERN AND SOUTHERN COUNTIES OF THE CWA OVERNIGHT INTO WEDNESDAY MORNING. BUT AS I STATED YESTERDAY...I BELIEVE THE FOCUS WILL BE A BIT FURTHER WEST AND SOUTH THAN THE MODELS ARE ADVERTISING...IF IT DEVELOPS AT ALL... AND THEREFORE HAVE ONLY KEPT A CHANCE IN THE FORECAST FOR THESE SOUTHERN ZONES. OTHERWISE...THE WEATHER STORY WILL BE THE MUCH COOLER AND DRIER AIR THAT WILL BE FILTERING INTO THE REGION OVER THE NEXT FEW DAYS WITH HIGHS SOME TEN DEGREES COLDER. CVKING .LONG TERM...(FRIDAY THROUGH NEXT TUESDAY) ISSUED AT 211 PM CDT TUE JUL 23 2013 THE NEXT SIGNIFICANT SHORTWAVE IS EXPECTED TO DIG INTO THE MIDWEST THURSDAY NIGHT AND SEND AN INCREASE IN CLOUD COVER BY FRIDAY MORNING TO THE REGION. MODEL GUIDANCE DIFFERS IN TRACK OF ANY MCS DEVELOPMENT. GIVEN CONTINUED INFLUENCE OF THE RIDGE TO OUR NORTHEAST WHICH WILL ULTIMATELY SUPPRESS THE RETURN FLOW...WOULD FAVOR A MORE SOUTHERN SOLUTION AT THIS TIME. MEANWHILE...A NORTHERN STREAM SHORTWAVE WILL SEND A COLD FRONT SOUTH REACHING NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS BY FRIDAY EVENING. WILL HAVE TO SEE IF EVAPOTRANSPIRATION FROM CROPS CAN MUSTER ENOUGH MOISTURE/INSTABILITY AHEAD OF THE FRONT TO SUPPORT THUNDERSTORMS. FOR NOW HAVE KEPT CHANCE POPS FOR FRIDAY ACROSS THE NORTH AND THE SOUTH...WITH LITTLE CONFIDENCE IN ANY MEANINGFUL PRECIPITATION MAKING IT INTO THE CWA. WITH THIS IN MIND...HAVE ALSO RAISED TEMPERATURES A FEW DEGREES OVER GUIDANCE. COLD FRONT WILL SLIDE SOUTH THROUGH THE CWA FRIDAY NIGHT AND EARLY SATURDAY MORNING...FURTHER DECREASING OUR CHANCES FOR MEASURABLE RAINFALL. REINFORCING SHOT OF COOL AIR WILL KEEP TEMPERATURES IN THE LOWER 80S FOR THE LAST WEEKEND OF JULY. TEMPERATURES WILL BEGIN TO MODERATE MONDAY AS THE SURFACE RIDGE MOVES EAST AND SURFACE WINDS TURN TO THE SOUTH. PRECIPITATION CHANCES INCREASE AGAIN MONDAY AFTERNOON THROUGH TUESDAY AS YET ANOTHER SHORTWAVE IS FORECAST TO IMPACT THE REGION. CVKING && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 541 PM CDT TUE JUL 23 2013 CDFNT HAS MOVED SOUTH OF THE TAF SITES THEREFORE THE TSRA THREAT FOR THE REST OF THE EVENING SHOULD ALSO REMAIN TO THE SOUTH. ADDITIONAL TSRA COMPLEXES MAY DVLP OVERNIGHT BUT THESE ARE EXPECTED TO REMAIN WEST OF KUIN/KSUS/KCPS. IT IS POSSIBLE THAT ONE OF THE COMPLEXES MAY GRAZE KCOU HOWEVER CONFIDENCE IN TIMING AND LOCATION IS TOO LOW TO INCLUDE IN THE KCOU TAF ATTM. OTHERWISE VFR THROUGH THE PD WITH LIGHT NLY TO NELY WINDS. SPECIFICS FOR KSTL...VFR THROUGH THE PD WITH LIGHT NLY TO NELY WINDS. CDFNT HAS MOVED SOUTH OF THE TERMINAL THEREFORE THE TSRA THREAT FOR THE REST OF THE EVENING SHOULD ALSO REMAIN TO THE SOUTH. ADDITIONAL TSRA COMPLEXES MAY DVLP OVERNIGHT BUT THESE ARE EXPECTED TO REMAIN WEST OF THE TERMINAL. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 23, 2:24 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 224 PM CDT TUE JUL 23 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 224 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN OZARKS...SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS BY THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS EVENING. THE THREAT OF THUNDERSTORMS WILL CONTINUE FOR THE EASTERN OZARKS AND SOUTHEAST MISSOURI THROUGH EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. CVKING
In the hours before
Special weather statement, Jul 23, 5:49 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 549 PM CDT TUE JUL 23 2013 MOZ099-232330- REYNOLDS MO- 549 PM CDT TUE JUL 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS COUNTY UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ELLINGTON...OR 17 MILES NORTHWEST OF PIEDMONT...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ELLINGTON... GARWOOD... THIS STORM WILL ALSO IMPACT CLEARWATER LAKE RECREATIONAL AREA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Jul 23, 6:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL ANNAPOLIS 37.36N 90.70W
07/23/2013 E1.00 INCH IRON MO TRAINED SPOTTER
&&
MILLERLocal storm report, Jul 23, 6:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL ANNAPOLIS 37.36N 90.70W
07/23/2013 E1.00 INCH IRON MO 911 CALL CENTER
REPORTED FROM IRON COUNTY EMS
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:07 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.